Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 20, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Apr 28, 2008, 4:42 PM EDT for Beaufort County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2008, 4:42 PM EDT (20:42 UTC)
- Expired
- Apr 28, 2008, 5:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Beaufort County, NC
The radar
The Morehead City radar (KMHX), 79 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 5:25 PM EDT | TORNADO | 5 Ene Belhaven, NC | WITNESSED BETWEEN BELHAVEN AND LEECHVILLE. NO DAMAGE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:16 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 282042
TORMHX
NCC013-282130-
/O.NEW.KMHX.TO.W.0020.080428T2042Z-080428T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
442 PM EDT MON APR 28 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BLOUNTS
CREEK...OR ABOUT 14 MILES SOUTH OF RIVER ROAD...MOVING NORTHEAST AT
40 MPH.
* THE TORNADO WILL BE NEAR...
BONNERTON AND CORE POINT BY 450 PM EDT...
BAYVIEW BY 455 PM EDT...
BATH BY 500 PM EDT...
SIDNEY CROSSROADS...RANSOMVILLE AND YEATESVILLE BY 505 PM EDT...
SIDNEY CROSSROADS AND WINSTEADVILLE BY 510 PM EDT...
BELHAVEN BY 515 PM EDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
EASTERN NORTH CAROLINA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3551 7649 3552 7660 3550 7662 3542 7658
3539 7664 3542 7681 3541 7681 3537 7668
3524 7689 3536 7707 3568 7663 3562 7660
3555 7647
TIME...MOT...LOC 2042Z 231DEG 35KT 3534 7692
$$
CULLEN3 follow-up statements
000
WWUS52 KMHX 282052
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
452 PM EDT MON APR 28 2008
NCC013-282130-
/O.CON.KMHX.TO.W.0020.000000T0000Z-080428T2130Z/
BEAUFORT NC-
452 PM EDT MON APR 28 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR BEAUFORT
COUNTY...
AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CORE POINT...OR
ABOUT 12 MILES SOUTHEAST OF RIVER ROAD...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
BATH BY 500 PM EDT...
SIDNEY CROSSROADS...RANSOMVILLE AND YEATESVILLE BY 505 PM EDT...
WINSTEADVILLE BY 510 PM EDT...
BELHAVEN AND PANTEGO BY 515 PM EDT...
LEECHVILLE AND 6 MILES SOUTHEAST OF PUNGO BY 520 PM EDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3551 7649 3552 7660 3550 7662 3542 7658
3539 7664 3542 7681 3541 7681 3537 7668
3524 7689 3536 7707 3568 7663 3562 7660
3555 7647
TIME...MOT...LOC 2052Z 231DEG 35KT 3540 7683
$$
CULLEN000
WWUS52 KMHX 282102
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
502 PM EDT MON APR 28 2008
NCC013-282130-
/O.CON.KMHX.TO.W.0020.000000T0000Z-080428T2130Z/
BEAUFORT NC-
502 PM EDT MON APR 28 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR BEAUFORT
COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BAYVIEW...OR ABOUT
13 MILES SOUTHEAST OF RIVER ROAD...MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
RANSOMVILLE AND YEATESVILLE BY 515 PM EDT...
SIDNEY CROSSROADS AND WINSTEADVILLE BY 520 PM EDT...
BELHAVEN AND PANTEGO BY 525 PM EDT...
LEECHVILLE AND 8 MILES SOUTH OF PUNGO BY 530 PM EDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3551 7649 3552 7660 3550 7662 3542 7658
3539 7664 3542 7681 3541 7681 3537 7668
3524 7689 3536 7707 3568 7663 3562 7660
3555 7647
TIME...MOT...LOC 2102Z 233DEG 24KT 3542 7679
$$
CULLEN000
WWUS52 KMHX 282131
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
530 PM EDT MON APR 28 2008
NCC013-282140-
/O.EXP.KMHX.TO.W.0020.000000T0000Z-080428T2130Z/
BEAUFORT NC-
530 PM EDT MON APR 28 2008
...THE TORNADO WARNING FOR BEAUFORT COUNTY EXPIRES AT 530 PM EDT...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED INTO HYDE
COUNTY...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE FOR
BEAUFORT COUNTY AT 530 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
EASTERN NORTH CAROLINA.
LAT...LON 3551 7649 3552 7660 3550 7662 3542 7658
3539 7664 3542 7681 3541 7681 3537 7668
3524 7689 3536 7707 3568 7663 3562 7660
3555 7647
TIME...MOT...LOC 2130Z 233DEG 24KT 3553 7661
$$
CULLENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Apr 28, 11:08 AM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Apr 28, 11:08 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1108 AM EDT MON APR 28 2008
.SYNOPSIS...
A WARM FRONT HAD MOVED TO JUST NORTH OF THE REGION THIS MORNING. A
STRONG COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON WITH
A BAND OF SHOWERS AND SOME STRONG/SVR THUNDERSTORMS. THE FRONT
WILL PASS OFFSHORE TONIGHT WITH HIGH PRESSURE TO FOLLOW FOR THE
REMAINDER OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED LIGHT TO MODERATE SHOWERS MOVING NNEWD ACROSS THE CWA
THIS MORNING. EXPECT ACTIVITY TO INCREASE THIS AFTERNOON WITH SFC
HEATING ALLOWING MORE NUMEROUS THUNDERSTORMS DEVELOPING. GREATEST
SEVERE TREAT WILL OCCUR AS A PRE FRONTAL TROUGH PUSHES ACROSS
THE REGION LATER THIS AFTERNOON AND EVENING. DECENT INSTABILITY
WITH A STRONG LOW LEVEL JET AROUND 40-50 KT WILL SUPPORT MULTICELL
LINES WITH POSSIBLE DAMAGING WINDS. WILL ALSO HAVE TO WATCH FOR
POSSIBLE TORNADOES IF ANY LINES DEVELOP BOWING SIGNATURES. HAVE
MADE A FEW ADJUSTMENTS TO POPS AND HAVE SENT AN UPDATED FORECAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SHOWERS AND TSTMS WILL MOVE TO THE COAST BY LATE EVENING AND
SHOULD EXIT THE COAST BETWEEN 06Z AND 10Z TUESDAY MORNING AND WILL
TAPER BACK POPS ACCORDINGLY. WITH HIGH PRESSURE BUILDING OVER THE
REGION AND WITH GOOD CAA...TEMPS WILL STRUGGLE TO GET MUCH ABOVE
THE UPPER 60S ON TUESDAY...ABOUT 7 TO 9 DEGREES COOLER THAN TODAY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL DOMINATE THE AREA THROUGH FRIDAY WITH BELOW
NORMAL MINIMUM TEMPERATURES FOR MUCH OF THE WEEK. BY WEDNESDAY
MORNING...MINS WELL INLAND COULD DROP AS LOW AS THE LOWER 40S. MAX
TEMPS MODERATE TO NEAR 80 BY FRIDAY WITH MINS IN THE MIDDLE 50S.
NEXT CHANCE OF PRECIP COMES WITH STRONG FRONTAL SYSTEM SATURDAY
AFTERNOON INTO SATURDAY NIGHT.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR MOST OF AREA THIS MORNING WITH ONLY ISOLD MVFR CIGS IN -SHRA.
EXPECTING CONVECTION IN THE MID-AFTERNOON HOURS ALONG AND AHEAD OF
FRONT...WITH MAINLY MVFR CIGS/VSBYS. ANY THUNDER WILL MOVE OFF THE
COAST EARLY THIS EVENING WITH ONLY LEFTOVER SHOWERS THROUGH ABOUT
06Z. ALL PRECIP WILL BE OVER AFTER THAT WITH VFR PREVAILING.
VFR CONDITIONS RETURN IN THE POST-FRONTAL CLEARING LATE TONIGHT INTO
EARLY TUESDAY...AND EXPECT WILL CONTINUE FOR MUCH OF THE MID TO LATE
WEEK PERIOD. THE EXCEPTION IS FOR THE POTENTIAL FOR WIDESPREAD FOG
AS HIGH PRES MOVES OVR THE AREA WED NIGHT/EARLY THU.
&&
.MARINE...
ONLY MINOR CHANGES WITH MID-MORNING UPDATE. S-SW WINDS HAVE
INCREASED TO 15-20 KTS OVER WATERS EARLY THIS MORNING WITH SEAS
MAINLY 3-5 FT. LATEST MODEL DATA SUPPORTS FCST OF WINDS INCREASING
TO 20-25 KTS ALL WATERS THIS AFTN...AND NO CHANGES TO SCA HEADLINES.
INITIALIZED SEAS WITH CURRENT OBS BUT STILL EXPECTED TO BUILD TO 6-8
FT THIS AFTN.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT TUESDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR AMZ156.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ158.
&&
SYNOPSIS...CTC
NEAR TERM...SK
SHORT TERM...CTC
LONG TERM...CTC
AVIATION...HSA/JBM
MARINE...JBMHazardous weather outlook, Apr 28, 8:22 AM EDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 822 AM EDT MON APR 28 2008 NCZ029-044>047-079>081-090>094-291230- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 822 AM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL STRONG DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. WHILE THE MAIN THREAT AREA WILL BE OVER AREAS NORTH OF A KINSTON TO BUXTON LINE...SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE OVER EASTERN NORTH CAROLINA DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ103-104-291230- OUTER BANKS DARE-OUTER BANKS HYDE- 822 AM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL STRONG DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. WHILE THE MAIN THREAT AREA WILL BE OVER AREAS NORTH OF A KINSTON TO BUXTON LINE...SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE OVER EASTERN NORTH CAROLINA DURING THE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-291230- CARTERET- 822 AM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL STRONG DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. WHILE THE MAIN THREAT AREA WILL BE OVER AREAS NORTH OF A KINSTON TO BUXTON LINE...SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE OVER EASTERN NORTH CAROLINA DURING THE AFTERNOON AND EVENING HOURS. THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES NORTH OF CAPE LOOKOUT. TO THE SOUTH OF CAPE LOOKOUT...THERE IS A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ098-291230- ONSLOW- 822 AM EDT MON APR 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL STRONG DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. WHILE THE MAIN THREAT AREA WILL BE OVER AREAS NORTH OF A KINSTON TO BUXTON LINE...SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE OVER EASTERN NORTH CAROLINA DURING THE AFTERNOON AND EVENING HOURS. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ON ONSLOW COUNTY BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 28, 3:11 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 311 PM EDT MON APR 28 2008 NCZ044-079-090>093-098-282015- DUPLIN-JONES-LENOIR-GREENE-PITT-CRAVEN-ONSLOW- 311 PM EDT MON APR 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CRAVEN...PITT... GREENE...LENOIR...JONES AND DUPLIN COUNTIES UNTIL 415 PM EDT... AT 311 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM KINSTON TO 15 MILES SOUTH OF WALLACE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HALF MOON AT 345 PM EDT...NEW RIVER AIR STATION AT 350 PM EDT...PUMPKIN CENTER AT 355 PM EDT...PINEY GREEN AT 400 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN...CAMP LEJEUNE MAIN GATE...GREENVILLE...JACKSONVILLE AND WINTERVILLE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CULLEN
Special weather statement, Apr 28, 4:12 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 412 PM EDT MON APR 28 2008 NCZ029-044-080-093-094-282115- MARTIN-PITT-BEAUFORT-PAMLICO-CRAVEN- 412 PM EDT MON APR 28 2008 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...PAMLICO...BEAUFORT... PITT AND MARTIN COUNTIES UNTIL 515 PM EDT... AT 412 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 12 MILES SOUTHWEST OF WASHINGTON TO 7 MILES WEST OF NEW BERN...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW BERN AT 420 PM EDT...WASHINGTON AT 430 PM EDT...RIVER ROAD AT 435 PM EDT.. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CULLEN
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:21 PM EDT | Tornado Warning | MHX | Martin | 24 min |
| Apr 28, 5:21 PM EDT | Tornado Warning | MHX | Hyde | 44 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.